Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 3, 2000, 12:35 PM CST for Greene County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2000, 12:35 PM CST (18:35 UTC)
- Expired
- Jan 3, 2000, 1:10 PM CST
- In force
- 35 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Greene County, AR
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 7:00 AM CST | Tornado Watch | SPC | 6 hr |
| Jan 3, 10:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMEM 031835 SVRMEM ARC055-031910- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1235 PM CST MON JAN 3 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN NORTHEASTERN ARKANSAS * UNTIL 110 PM CST * AT 1233 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 13 MILES WEST OF PARAGOULD OR 4 MILES SOUTHWEST OF WALCOTT... MOVING NORTHEAST AT 65 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEECH GROVE BY 1240 PM CST PARAGOULD BY 1240 PM CST MARMADUKE BY 1250 PM CST .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 9:35 AM CST, 3 hours earlier.
Area forecast discussion, Jan 3, 9:35 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 935 AM CST SUN JAN 2 2000 FCST FOR FIRST PERIOD HOLDING WELL. STORMS IN NORTHWESTERN PART OF CWA RACING TO THE NORTHEAST WHILE SHOWERS ARE MOVING TO THE EAST REST OF AREA. WINDS STRONG OUT OF THE SOUTH. TEMPS RUNNING ABOVE GUID PER FCST. NO UPDATE NEEDED NOW. .MEM...NONE. WER
In the hours before
Local storm report, Jan 3, 9:11 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TENNESSEE
911 AM CST MON JAN 03 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0750 PM TRUMANN AR WIND DAMAGE
01/02/00 POINSETT TREES DOWN IN TRUMANN.
REPORTED BY POINSETT
COUNTY SHERIFF'S OFFICE.
0737 AM AR WIND DAMAGE
01/03/00 RANDOLPH TREES DOWN IN RAVENDEN
SPRINGS. REPORTED BY
RANDOLPH COUNTY SHERIFFS
OFFICE.
0745 AM POCAHONTAS AR WIND DAMAGE
01/03/00 RANDOLPH TREES DOWN AND WINDOW
BLOWN OUT OF HOME IN
POCAHONTAS. REPORTED BY
POCAHONTAS P.D.Special weather statement, Jan 3, 11:35 AM CST, 1 hour before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>054-088>092-040000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1135 AM CST MON JAN 3 2000 THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE...INCLUDING WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOT HEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSESS AND NORTH MISSISSIPPI. THIS INCLUDES THE CITIES OF JONESBORO...DYERSBURG... ...PARIS...JACKSON...FOREST CITY...MEMPHIS...CLARKSDALE...OXFORD AND TUPELO. LATE THIS MORNING...LOW PRESSURE WAS CENTERED OVER SOUTHWEST MISSOURI AND NORTHWEST ARKANSAS AND A COLD FRONT TRAILED FROM THE LOW INTO CENTRAL TEXAS. THE LOW PRESSURE CENTER WILL MOVE INTO ILLINOIS THIS EVENING. THUNDERSTORMS HAVE ALREADY DEVELOPED IN ADVANCE OF THIS SYSTEM AND ADDITIONAL STORMS ARE EXPECTED TO FORM OVER THE MID SOUTH THIS AFTERNOON. THE STORMS SHOULD MOVE OUT OF THE AREA THIS EVENING. DAMAGING WINDS ARE THE MAIN THREAT FROM THESE STORMS...BUT TORNADOES ARE ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON INTO EARLY EVENING. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS MORNING AND DURING THE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...RADI$O OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 6:07 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Jan 3, 7:16 AM CST | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 34 min |
| Jan 3, 8:02 AM CST | Severe Thunderstorm Warning | MEG | Clay | 33 min |
| Jan 3, 12:09 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Lawrence | 31 min |
| Jan 3, 12:57 PM CST | Severe Thunderstorm Warning | MEG | Clay | 33 min |
| Jan 3, 1:10 PM CST | Tornado Warning | MEG | Greene | 35 min |
| Jan 3, 1:17 PM CST | Tornado Warning | MEG | Craighead | 33 min |
| Jan 3, 1:27 PM CST | Tornado Warning | MEG | Clay | 33 min |
| Jan 3, 1:36 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 34 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.